Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Mar 24, 2024, 2:00 PM CDT for 5 counties in Iowa; 9 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 25, 2024, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 2:00 PM CDT (19:00 UTC)
- In effect from
- Mar 25, 2024, 7:00 AM CDT
- Expired
- Mar 25, 2024, 1:04 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS73 KDVN 241900 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 200 PM CDT Sun Mar 24 2024 IAZ089-099-ILZ025-026-034-035-MOZ009-010-250300- /O.NEW.KDVN.WI.Y.0004.240325T1200Z-240326T0000Z/ Des Moines-Lee-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Fort Madison, Carthage, Kahoka, Monmouth, Burlington, Macomb, Memphis, and Oquawka 200 PM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren Counties. In Iowa, Des Moines and Lee Counties. In Missouri, Clark and Scotland Counties. * WHEN...From 7 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ervin
4 follow-up statements
763 WWUS73 KDVN 250040 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 740 PM CDT Sun Mar 24 2024 IAZ089-099-ILZ025-026-034-035-MOZ009-010-250845- /O.CON.KDVN.WI.Y.0004.240325T1200Z-240326T0000Z/ Des Moines-Lee-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Fort Madison, Burlington, Kahoka, Macomb, Oquawka, Monmouth, Memphis, and Carthage 740 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren Counties. In Iowa, Des Moines and Lee Counties. In Missouri, Clark and Scotland Counties. * WHEN...From 7 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Uttech
184 WWUS73 KDVN 250741 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 241 AM CDT Mon Mar 25 2024 IAZ067-068-078-ILZ015>018-024-251545- /O.EXA.KDVN.WI.Y.0004.240325T1200Z-240326T0000Z/ Muscatine-Scott-Louisa-Rock Island-Henry IL-Bureau-Putnam-Mercer- Including the cities of Wapello, Hennepin, Aledo, Davenport, Rock Island, Geneseo, Moline, Bettendorf, Muscatine, and Princeton 241 AM CDT Mon Mar 25 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Bureau, Putnam, Henry IL, Mercer, and Rock Island Counties. In Iowa, Muscatine, Scott, and Louisa Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ089-099-ILZ025-026-034-035-MOZ009-010-251545- /O.CON.KDVN.WI.Y.0004.240325T1200Z-240326T0000Z/ Des Moines-Lee-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Monmouth, Carthage, Macomb, Fort Madison, Kahoka, Memphis, Burlington, and Oquawka 241 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Hancock, Henderson, McDonough, and Warren Counties. In Iowa, Des Moines and Lee Counties. In Missouri, Clark and Scotland Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Speck
844 WWUS73 KDVN 251458 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 958 AM CDT Mon Mar 25 2024 IAZ067-068-078-089-099-ILZ015>018-024>026-034-035-MOZ009-010-252300- /O.CON.KDVN.WI.Y.0004.000000T0000Z-240326T0000Z/ Muscatine-Scott-Louisa-Des Moines-Lee-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Memphis, Geneseo, Hennepin, Moline, Kahoka, Macomb, Wapello, Davenport, Carthage, Burlington, Oquawka, Muscatine, Rock Island, Monmouth, Bettendorf, Princeton, Aledo, and Fort Madison 958 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of north central, northwest, and west central Illinois, east central and southeast Iowa, and northeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ervin
932 WWUS73 KDVN 251804 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 104 PM CDT Mon Mar 25 2024 IAZ067-068-078-089-099-ILZ015>018-024>026-034-035-MOZ009-010-251915- /O.CAN.KDVN.WI.Y.0004.000000T0000Z-240326T0000Z/ Muscatine-Scott-Louisa-Des Moines-Lee-Rock Island-Henry IL-Bureau- Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Memphis, Geneseo, Hennepin, Moline, Kahoka, Macomb, Wapello, Davenport, Carthage, Burlington, Oquawka, Muscatine, Rock Island, Monmouth, Bettendorf, Princeton, Aledo, and Fort Madison 104 PM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... Widespread winds remain below 30 mph with wind gusts to 35 mph. There will be the threat for isolated higher gusts near 45 mph with showers today, but the threat for widespread strong winds has ended. $$ Ervin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:48 PM CDT, 12 minutes earlier. Its key messages:
- Active Weather continues through Tuesday
- Windy/Very Windy Tonight Through Tuesday
- Low Chance Of Thunderstorms Monday PM
Area forecast discussion, Mar 24, 1:48 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
148 PM CDT Sun Mar 24 2024
.KEY MESSAGES...
- Active Weather continues through Tuesday
- Windy/Very Windy Tonight Through Tuesday
- Low Chance Of Thunderstorms Monday PM
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 145 PM CDT Sun Mar 24 2024
Dry lower level air has certainly been the rule today, both in
limiting the extent of precipitation this far east, and allowing for
a mixed bag of precipitation in our northwestern counties. Earlier,
after doing some temperature updates to the forecast, our snow
amounts were lowered to around 1 inch in the far northwest, but kept
the advisory going given mixed precip near freezing. Still, we've
been looking at DOT cams and plowcams between Waterloo and Cedar
Rapids, and have seen little more than a slushy accumulation on
bridge decks and highways in our northwest buffer areas near
Blackhawk county as of 130 PM. Will continue the advisory until a
transition to rain occurs and roads are in good shape, which should
be this afternoon.
Winds today have largely underperformed, with afternoon
readings 15 to 25 mph, and a few gusts to the mid 30s. Certainly
breezy, but this suggests that we'll remain below advisory
through tonight.
Tonight, increasing moisture will eventually result in widespread
light rain/drizzle as broad forcing increases ahead of the strong
mid level low and surface low arriving in the Iowa Monday evening.
The combination of surface low/upper low shear, and any CAPE
continues to appear limited to a small area of southwest to south
central Iowa, thus severe chances remain very low Monday. Though
storms look less likely, the negative tilted upper low will bring
very strong lift, and is likely to bring widespread rain to all
locations. The heaviest totals remain focused on the east 1/2 with
PWAT values over 1 inch, and strong forcing supporting amounts of
0.50 to 1.5 where the band of rain persists. This remains something
models are varying on east vs west positioning, but the mean
guidance suggests our central and east will see this
significant QPF, while western areas remain under 0.5. It will
still be wet, but less qpf in the west as we wring out the low
level moisture even after the dry slot moves through later
Monday night.
Looking at winds Monday into Monday evening, there certainly is very
strong winds aloft, but with light non convective rains, and cloud
cover, the wind advisory threat is rather marginal. With widespread
advisories to our south, I did hoist a headline for our southern
areas, where wind gusts over 45 mph would be most possible. This
will run from 7 am to 7 PM.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 145 PM CDT Sun Mar 24 2024
Tuesday morning, there's growing support for showery cold rains
eventually mixing with snow, on the back side of the strong low
pressure. These would be unpleasant, but with marginally cold
temperatures, should not pose a winter impact threat.
Breezy conditions then continue through Wednesday afternoon as the
system exits the region.
After the cool unsettled weather lasts to Wednesday afternoon, a
warm up to 50s and 60s remains in store for late week and the
weekend. Rain chances are relatively low in this period, of zonal
flow. There could be some passing short wave energy in that period,
but moisture return looks limited in deterministic runs of EC and
GFS.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 24 2024
Windy weather will dominate the upcoming TAF period, as
southeast winds increase through this evening, but remain
generally 18 to 28kts. Tonight, surface winds will remain in
this general range, but winds aloft will be increasing from the
south to southeast to 45-50kts up through the lowest 2 kft. This
LLWS will be found area wide, between 04z and Sunrise (13Z).
Winds Monday morning will recouple, increasing at the surface
from the southeast / south, but with less shear aloft beyond
mechanical turbulence. Cigs will be VFR to start the period,
and much of tonight, as the atmosphere slowly saturates, but by
early this morning, cigs lowering to 1000 ft and light rain
will overspread the entire area. In locations not seeing rain, a
light drizzle will be possible. Rain and some thunder will
continue off an on through Tuesday morning.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory until 5 PM CDT this afternoon for
IAZ040-051.
IL...None.
MO...None.
&&
SHORT TERM...Ervin
LONG TERM...Ervin
AVIATION...ErvinHazardous weather outlook, Mar 24, 10:14 AM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1014 AM CDT Sun Mar 24 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251515- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1014 AM CDT Sun Mar 24 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Low relative humidity, strengthening winds, and dry vegetation will result in elevated fire danger south of Interstate 80 this afternoon. A wet mix of rain, snow, and sleet is expected northwest of Cedar Rapids to Manchester line through early afternoon. Some slick roads are possible with most snow accumulation under 2 inches and on grass. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... Windy conditions will persist through Monday night with gusts around 40 MPH at times. There is a low chance of a thunderstorm Monday afternoon across east central Iowa. The risk for severe weather is low at this time. Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:07 AM CDT | Winter Weather Advisory | DVN | Benton, Buchanan | 11 hr |
Nearby
Wind Advisories in Illinois, 2024Wind Advisories in Iowa, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.